Texas, 2005Flash Flood in Texas, July 27, 2005
July 27, 2005 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 27, 2:15 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 2:15 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT WED JUL 27 2005
.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED THIS AFTN ACROSS INLAND SECTIONS OF S
TX. MOIST AIRMASS HAS BEGUN POOLING ACROSS THE AREA...AND WITH TEMPS
IN THE MID AND UPR 90S INLAND AND DEW POINTS IN THE LOW AND MID 70S
AIRMASS HAS BECOME INCREASING UNSTABLE. SEA-BREEZE HAS STARTED TO
PUSH INLAND ALONG THE COASTAL COUNTIES AND WILL CONTINUE W AND NW
THRU THE REMAINDER OF THE AFTN. INCREASING CONCERN INTO THIS EVENING
WILL BE ACROSS THE NRN ROW OF COUNTIES AND ESP OUT ACROSS LA SALLE
AND NRN WEBB COUNTIES...WHERE LLVL FORCING WILL BE GREATEST. DEEP
MOISTURE WILL BEGIN POOLING IN THIS AREA. COLD FRONT IS NOW LOCATED
FROM AROUND GEORGETOWN TO JUST NORTH OF DEL RIO AND WILL CONTINUE
SOUTH...MEETING UP WITH SEA-BREEZE NEAR OR JUST NORTH OF THE EWX/CRP
BORDER. ANTICIPATE RWS/TSTMS TO ERUPT IN THIS CORRIDOR THIS EVENING.
HAVE GONE WILL 50-60 POPS ACROSS THE NRN COUNTIES...AN THIS MAY BE A
TAD LOW. HEAVY RAINFALL WILL ALSO BE A THREAT AND HAVE INCLUDED THIS
MENTION IN THE GRIDS AND ZONES. WILL NOT MENTION PRECIP FOR TONIGHT
ALONG THE COAST...AS AIRMASS WILL BE MUCH MORE STABLE IN THIS AREA
BEHIND THE SEA-BREEZE AND LLVL FORCING WILL BE WELL TO THE NW.
HARD TO TELL EXACTLY WHERE THE FRONT WILL PULL UP QUASI-STATIONARY.
BUT IT IS LIKELY THAT OUTFLOW FROM THE STORMS WILL PUSH THROUGH THE
AREA OVERNIGHT AND WILL LIKELY START THE DAY WITH A LIGHT NORTH OR
NORTHEAST WIND...EVEN THROUGH ACTUAL FRONT/SFC-THETA E GRADIENT WILL
BE LOCATED TO THE NORTH.
TOMORROW 2+ PW WILL REMAIN POOLED ACROSS THE CWA. AIRMASS WILL
DE-STABILIZE INTO THE EARLY AFTN AND SEA-BREEZE WILL PROVIDE FORCING
AS WELL AS RE-ESTABLISH E TO SE FLOW. HAVE WENT WITH SCT POPS
INLAND...WHICH AGAIN MAY BE SLIGHTLY ON THE LOW SIDE. STORM MOTIONS
TOMORROW WILL BE AROUND 5 KTS OR LESS...SO HEAVY RAINFALL WILL BE A
THREAT AND AGAIN HAS BEEN MENTIONED IN THE GRIDS AND ZONES. THURSDAY
EVENING REMAINING CONVECTION SHOULD FOCUS OUT WEST AND ACROSS THE
NRN COUNTIES.
&&
.MARINE....MARGINAL SCEC WINDS HAVE DEVELOPED AT BAFFIN BAY...BIRD
ISLAND AND BOB HALL PIER. WILL INCLUDED SCEC HEADLINE FOR THIS
EVENING ACROSS THE SRN BAYS AND NEARSHORE WATERS. HOWEVER...A FRONT
WILL SAG SOUTH INTO S/CNTRL TX OVERNIGHT...WEAKENING THE PRESS
GRADIENT. THEREFORE EXPECT LIGHT WINDS TOWARDS MORNING AND INTO THE
EARLY AFTERNOON THURSDAY. SHOWERS AND THUNDERSTORMS THAT DEVELOP
ALONG THE FRONT MAY SEND AN OUTFLOW BOUNDARY SOUTH INTO S TX AND THE
NEARSHORE WATERS OF THE MIDDLE TX COAST. SO MAY START THE DAY WITH A
LIGHT NORTH OR NORTHEAST WIND BEFORE TURNING BACK TO THE SOUTHEAST
IN THE AFTERNOON. AT THIS TIME AM NOT ANTICIPATING THE STORMS THAT
DEVELOP TO MAKE IT INTO THE MIDDLE TEXAS COASTAL WATERS.
&&
.AVIATION....SCT RWS AND TSTMS HAVE DEVELOPED ACROSS INLAND PORTIONS
OF S TX THIS AFTN AND WILL CONTINUE INTO THE EARLY EVE. SCT TO
NUMEROUS RWS/TSTMS WILL THEN BECOME FOCUSED ALONG AND NORTH OF A LRD
TO VCT LINE THIS EVE AS THE SEA-BREEZE MERGES WITH A COLD FRONT
SAGGING SOUTH OUT OF S/CNTRL TX. MVFR/IFR CONDS AND GUSTY WINDS WILL
OCCUR WITH THESE STORMS.
&&
.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...STILL UNCLEAR WHICH MODEL TO
BELIEVE REGARDING POSITION OF QUASI-STATIONARY BOUNDARY AND ASSOC
POOL OF MOISTURE ACROSS SOUTH TEXAS ON FRI/EARLY SAT. THE NAM AND
NGM CONTINUE TO BE MORE AGGRESSIVE MVG THIS BOUNDARY SOUTH THAN THE
GFS AND THEREFORE SHOW MUCH HIGHER MOISTURE/POPS FOR THE COASTAL
BEND/DEEP SOUTH TEXAS ON FRI. TOUGH TO BELIEVE THIS BOUNDARY WILL
PUSH TOO FAR SOUTH...ESP AS THE SEA BREEZE ATTEMPTS TO PUSH IT BACK
NORTH EACH AFTN...BUT WHO KNOWS ONCE TSTM OUTFLOWS GET INVOLVED.
WILL LEAN TOWARD A COMPROMISE SOLN SOMEWHAT SPLITTING THE DIFFERENCE
BETWEEN GUIDANCE ON POPS FOR NOW (20-40% ON FRI AND 10-20% SAT). THE
RIDGE WILL BUILD IN FRM THE NW SOME OVER THE WEEKEND WITH DRIER AIR
MVG IN FROM THE N-NE. GFS HAS BEEN INCONSISTENT IN HANDLING AN UPPER
TROUGH FORECAST TO AMPLIFY ALONG THE MS RIVER VALLEY OVER THE
WEEKEND. MOST RECENT RUNS JUST SHOW A WEAKNESS IN THE RIDGE
DEVELOPING AND MVG ACROSS THE REGION BY TUE WHILE PREVIOUS RUNS
SHOWED A MUCH STRONGER UPR LOW DEVELOPING AND MVG WEST INTO SWRN
TEXAS. ECM IS IN AGREEMENT IN AT LEAST A WEAK UPR LOW MVG TO NEAR
THE BIG BEND AREA BY TUE...SO WILL GO AHEAD AND SHOW SLT CHC POPS
TUE/WED W/ AVAILABLE MOISTURE BEING THE LIMITING FACTOR FOR DIURNAL
CONVECTION. MAY BE A DEGREE OR TWO ABOVE NORMAL FOR HIGHS SUN/MON
THEN WILL DROP TEMPS CLOSE CLIMO AS HEIGHTS FALL LATE IN THE PERIOD.
DRY AIR AND LIGHT WINDS WILL LEAD TO BELOW NORMAL LOWS EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI 074 094 074 094 074 / 05 20 10 30 20
VICTORIA 072 092 073 094 073 / 50 40 20 40 20
LAREDO 078 099 078 098 078 / 40 30 30 20 30
ALICE 073 097 073 096 073 / 10 40 20 30 20
ROCKPORT 078 093 079 093 078 / 05 20 10 30 20
COTULLA 074 095 074 097 075 / 60 30 30 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR...SHORT-TERM
MJG...LONG-TERM
Hazardous weather outlook, Jul 27, 3:01 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT WED JUL 27 2005
GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
401 PM CDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED NORTH OF
A LAREDO TO VICTORIA LINE THIS EVENING. SOME OF THESE STORMS MAY
BECOME STRONG WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL
BE POSSIBLE WITH THE HEAVIER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS WILL BE POSSIBLE AGAIN TOMORROW ACROSS MUCH OF
SOUTH TEXAS. SOME OF THESE STORMS WILL BE SLOW MOVING AND PRODUCE
LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES. IN ADDITION...GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR
In the hours before
Local storm report, Jul 27, 5:31 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
631 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD VICTORIA 28.82N 96.98W
07/27/2005 VICTORIA TX LAW ENFORCEMENT
LONE TREE ROAD FLOODED ON SOUTHEAST SIDE OF CITY OF
VICTORIA.
&&
JMETZFlash Flood, Webb
- When
- July 27, 6:45 PM CST to 7:15 PM CST
- Where
- Webb County, Laredo
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.550, -99.467
Several intersections across the north and northeast side of town were flooded from heavy rainfall. NWS radar estimates between 1 and 3 inches of rain fell in this area over a one to two hour time frame.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in West Virginia, July 27, 20051 death · $23,000 · 1 in hail · 14 events
- Rip Current in North Carolina, July 27, 20051 death · 1 event
- Heat in Mississippi, July 27, 20051 death · 1 event
- Hail and Damaging Winds in Maryland, July 27, 20052 injured · $450,000 · 1.75 in hail · 18 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 27, 2005$158,000 · 50 kt wind · 13 events
- Lightning Strike in New Hampshire, July 27, 2005$250,000 · 1 event
- Lightning Strike in Pennsylvania, July 27, 2005$200,000 · 1 event
- Flash Flood and Damaging Winds in Connecticut, July 27, 2005$110,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Hampshire, July 27, 2005$70,000 · 50 kt wind · 11 events
- Lightning Strike in Alabama, July 27, 2005$110,000 · 1 event
- Damaging Wind in Tennessee, July 27, 2005$100,000 · 65 kt wind · 1 event
- Damaging Wind in South Carolina, July 27, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468009.